Alert archive / Arizona / Red Flag Warnings in 2026
Red Flag Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Mar 27, 2026, 8:54 AM MST for 4 counties in Arizona. It took effect at Mar 27, 2026, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 8:54 AM MST (15:54 UTC)
- In effect from
- Mar 27, 2026, 12:00 PM MST
- Expired
- Mar 27, 2026, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
196 WWUS85 KTWC 271554 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 854 AM MST Fri Mar 27 2026 AZZ152-280000- /O.NEW.KTWC.FW.W.0002.260327T1900Z-260328T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 854 AM MST Fri Mar 27 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning for strong and gusty winds, low relative humidity, and very high fire danger, which is in effect from noon today to 8 PM MST this evening. * AFFECTED AREA...Fire Weather Zone 152. * TIMING...From Noon MST today through 8 PM MST this evening. * WINDS...Southeast to east winds 20 to 25 mph with gusts up to 45 mph. The strongest winds will be across the southeast to east aligned valleys and along the leeward side of the terrain. * RELATIVE HUMIDITY...Between 9 and 14 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
708 WWUS85 KTWC 280004 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 504 PM MST Fri Mar 27 2026 AZZ152-280300- /O.CON.KTWC.FW.W.0002.000000T0000Z-260328T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 504 PM MST Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire Weather Zone 152. * TIMING...Until 8 PM MST this evening. * WINDS...Southeast 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
693 WWUS85 KTWC 280258 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 758 PM MST Fri Mar 27 2026 AZZ152-280400- /O.EXP.KTWC.FW.W.0002.000000T0000Z-260328T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 758 PM MST Fri Mar 27 2026 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... While winds will remain elevated tonight, relative humidity values have increased. THerefore, the Red Flag Warning will be allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 27, 1:49 AM MST, 7 hours 5 minutes earlier.
Area forecast discussion, Mar 27, 1:49 AM MST, 7 hours 5 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 149 AM MST Fri Mar 27 2026 .SYNOPSIS... Another day of record to near record high temperatures across southeast Arizona today. High temperatures then gradually lower through the middle of next week, but still remain above normal. Breezy to locally windy conditions today across Cochise, Graham and Greenlee counties, spreading westward across the rest of southeast Arizona tonight and Saturday. Moisture increases over the weekend, which will result in a chance of showers and thunderstorms late Saturday into early next week. && .DISCUSSION...The upper level pattern currently has strong high pressure aloft centered over west Texas and northeastern Mexico, shifting eastward through the weekend into central/eastern Texas. Near zonal flow then prevails across southeast Arizona early next week. A storm system moves across the western United States during the middle to latter part of next week. Southeast Arizona will see one more day of record to near record high temperatures today, with temperatures topping out at 15-20 degrees above normal. Surface high pressure will extend from the midwest into east central New Mexico later today through midday Saturday, which will result in a strong pressure gradient across southeast Arizona. This will bring strong and gusty east/southeast winds this afternoon across Cochise, Graham and Greenlee counties, with breezy to locally windy easterly winds overspreading all of southeast Arizona tonight into Saturday morning. Wind speeds will be 15-20 mph and gusts to around 35 mph this afternoon across eastern areas and 15-25 mph with gusts up to 40 mph tonight and Saturday morning across much of southeast Arizona. Near critical fire weather conditions are expected east of Tucson this afternoon and evening before relative humidity values begin to increase. As the upper high shifts eastward over the weekend, moisture will move into the region. This will result in a slight chance (10-20 percent) of showers and thunderstorms late Saturday, increasing to 20-30 percent Sunday and Monday, mainly from Sells eastward. Precipitation totals will be light, generally less than one-tenth of an inch. Dry lightning will also be possible with the thunderstorms. Model PW's increase to between 0.50"-0.60" Saturday evening and then to 0.75"-0.85" Sunday and Monday (~98th percentile). Temperatures lower 7-9 degrees Saturday and Sunday, but will still be around 10 degrees above normal. Westerly zonal flow early next week pushes the moisture to our east Monday night and Tuesday for a return to dry conditions. High temperatures lower another 1-3 degrees Monday and Tuesday of next week, but still 7-10 degrees above normal. The ensembles/deterministic models depict an active pattern during the middle to latter part of next week, with a large storm system moving into the Pacific Northwest and troughing across the western United States. Model differences exist on the depth/strength of the trough. At this time, the forecast has a chance of showers late Tuesday night/Wednesday, mainly to the east of Tucson. The forecast for this period of time will be fine tuned over the next couple of days as the models come into better consensus. The CPC 6-10 day and 8-14 day outlooks have temperatures leaning above normal (40-54 percent) and precipitation near normal. && .AVIATION ...Valid through 28/12Z. Clear skies/SKC conditions thru 28/02Z, then FEW-SCT clouds AOA 20k ft AGL thru the remainder of the forecast period. SFC wind less than 10 kts and variable in direction thru 27/17Z. Between 27/17Z and 27/03Z, ELY/SELY SFC wind at 10-15 kts from KTUS westward and 15-22 kts and gusts to 25-30 kts east of KTUS in the vicinity of KALK, KDUG and KSAD. Aft 27/03Z, ELY/SELY SFC wind at 15-22 kts and gusts to around 30 kts areawide, persisting thru the end of the forecast period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...High temperatures will be 15-20 degrees above normal again today. High temperatures will lower around 10 degrees over the weekend through early next week, but will still remain above normal. Minimum RH values at all elevations will be in the 5- 12 percent range today, with RH values increasing into the 15-25 percent range in the lower elevations across most of southeast Arizona over the weekend. As moisture moves into the region this weekend, it will result in a 10-20 percent chance of showers and thunderstorms late Saturday, increasing to 20-30 percent Sunday and Monday, mainly from Sells eastward. Precipitation totals will be very light, generally less than one-tenth of an inch. Dry lightning will also be possible with the thunderstorms. 20-foot winds will become east to southeast across southeast Arizona today, persisting through early Sunday. Wind speeds will be around 20 mph with gusts to 35 mph across eastern areas (Cochise, Graham and Greenlee counties) today. Wind speeds will be 15-25 mph and gusts to 35-40 mph tonight and Saturday morning across much of southeast Arizona. Near critical fire weather conditions are expected today/this evening across Cochise, Graham and Greenlee counties with the low RH values. While wind speeds will likely be above critical thresholds tonight and early Saturday in some locations, minimum RH values are expected to be above critical thresholds. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Zell Visit us on Facebook, X, YouTube, and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:01 AM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 30 hr |
| Mar 27, 8:01 AM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.